MAUDE Adverse Event Report: PTS DIAGNOSTICS CARDIOCHEK PLUS ANALYZER; CLINICAL CHEMISTRY ANALYZER

PTS DIAGNOSTICS CARDIOCHEK PLUS ANALYZER; CLINICAL CHEMISTRY ANALYZER
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that their analyzer "got very warm and hot" prior to attempting testing for the day.There were no allegations of patient/user harm.There were no allegations of incorrect results.
 
Additional Manufacturer Narrative
During the investigation, it was determined that the terminal displacement is most likely caused by the customer providing undue force onto the battery terminals.In addition, the potential exists for the battery contact to lose traction with the compartment causing less force to dislodge however improper removal of batteries will still force the dislodge.Several key factors point to this decision: 1.The battery terminals would have to have been properly seated at the time of manufacturing because the analyzer would not power on and would consequently be unable to be calibrated and released.2.Upon visual inspection of the battery compartment, plastic case damage indicative of improper/forceful removal of the batteries with a foreign object was observed.Pts is confident that this damage occurred post-distribution, as there are no manufacturing steps that would cause this type of damage.The customer allegation of overheating was not observed on the returned analyzer.Numerous battery compartment improvements have already been implemented prior to these allegations from the field.Process improvements and part specifications have enhanced seating and hold capacity of the battery contacts.Additionally, a new battery compartment design (approved by the fda per k193406) eliminates the potential for overheating by removing the point of contact that an unseated terminal would reach.

Brand Name
CARDIOCHEK PLUS ANALYZER
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
PTS DIAGNOSTICS
4600 anson blvd
whitestown IN
Manufacturer (Section G)
PTS DIAGNOSTICS
4600 anson blvd
whitestown IN
Manufacturer Contact
brandon unruh
4600 anson blvd
whitestown, IN 
3178705610
MDR Report Key18187148
Report Number1836135-2023-00043
Device Sequence Number6646508
Product Code CGA
UDI-Device Identifier00381932700016
UDI-Public(01)00381932700016(8012)111
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Initial Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown